Alert archive / Alabama / Gale Warnings in 2021
Gale Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Nov 22, 2021, 7:06 PM CST. It took effect at Nov 22, 2021, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 7:06 PM CST (01:06 UTC)
- In effect from
- Nov 22, 2021, 9:00 PM CST
- Expired
- Nov 23, 2021, 3:42 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
125 WHUS74 KMOB 230106 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 706 PM CST Mon Nov 22 2021 GMZ670-675-230915- /O.CAN.KMOB.GL.W.0006.000000T0000Z-211123T1200Z/ /O.NEW.KMOB.SC.Y.0045.211123T0106Z-211123T0300Z/ /O.NEW.KMOB.GL.W.0007.211123T0300Z-211123T1200Z/ /O.CON.KMOB.SC.Y.0044.211123T1200Z-211123T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 706 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST TUESDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft expected. For the first Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the second Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 6 AM CST Tuesday. For the Small Craft Advisory, until 9 PM CST this evening. For the Small Craft Advisory, from 6 AM to noon CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-230915- /O.CON.KMOB.SC.Y.0043.000000T0000Z-211123T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 706 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-230915- /O.CON.KMOB.SC.Y.0043.000000T0000Z-211123T1200Z/ Southern Mobile Bay-Mississippi Sound- 706 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves around 2 ft. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-230900- /O.CON.KMOB.SC.Y.0043.000000T0000Z-211123T0900Z/ Northern Mobile Bay- 706 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. Waves up to 2 ft. * WHERE...Northern Mobile Bay. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
637 WHUS74 KMOB 230942 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 342 AM CST Tue Nov 23 2021 GMZ670-675-231745- /O.CAN.KMOB.GL.W.0007.000000T0000Z-211123T1200Z/ /O.CON.KMOB.SC.Y.0044.211123T1200Z-211123T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 342 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... * WHAT...For the first Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the second Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-231500- /O.CON.KMOB.SC.Y.0043.000000T0000Z-211123T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 342 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-231200- /O.CON.KMOB.SC.Y.0043.000000T0000Z-211123T1200Z/ Southern Mobile Bay-Mississippi Sound- 342 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts 25 to 30 kt and waves around 2 ft. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Nov 22, 7:01 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 22, 7:01 PM CST, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
701 PM CST Mon Nov 22 2021
.UPDATE...Have updated to cancel the Wind Advisory which was in
effect for the coastal portions of the coastal counties. Wind
gusts look to remain below Wind Advisory criteria of frequent
gusts of 30 to 39 mph. Made other minor adjustments. /29
&&
.PREV DISCUSSION... /issued 541 PM CST Mon Nov 22 2021/
AVIATION...
00Z issuance...VFR conditions prevail through the period with
northerly winds of predominately 5 to 10 knots becoming
northeasterly. /29
PREV DISCUSSION... /issued 354 PM CST Mon Nov 22 2021/
NEAR TERM UPDATE /Now Through Tuesday/...No major changes to the
near as high pressure will be building through the period. A cold
front has moved through most of the forecast area, and will be well
east of the area by this evening. Post frontal low clouds are
finally eroding, remaining only over the coastal counties of AL and
the western FL panhandle at this hour, but those should erode away
as well by sunset. So, for tonight we should be looking at mostly
clear skies which will continue into Monday. Models indicate a tight
surface pressure gradient across our area tonight in the wake of the
front and with high pressure building to the northwest. We therefore
expect somewhat breezy conditions to develop and persist overnight
(especially near the coast). This will be amplified by a jet streak
aloft that will be rounding the base of a sharp upper trof axis that
will be just east of our forecast area late tonight. With this, we
will maintain the Wind Advisory for land zones nearest the coast
through late tonight, where we could see some wind gusts right along
the beaches of up to around 30 to 35 mph. Toward sunrise on Tuesday
and then through the day, while still breezy, gusts should be more
in the 20 to 25 mph so we shouldn't need a continuation of this Wind
Advisory in Tuesday. With the high pressure building into the
region, we will have clear skies and no PoPs through Tuesday, but
temperatures will be rather cool. In addition, should see good
mixing tomorrow, so we have adjusted dewpoint temps downward several
degrees during the afternoon hours. Lows tonight in the wake of the
front will be much cooler than the past several nights, ranging from
the low to mid 30s over inland areas to the upper 30s and lower 40s
closer to and along the coast. Highs on Tuesday generally in the
upper 50s and lower 60s, with the warmer temps generally closer to
the coast. /12
SHORT TERM /Tuesday night Through Thursday night/...Upper level
troughing across the eastern U.S. Tuesday night shifts quickly
offshore with upper level ridging moving across the region
Wednesday. We are in a rather fast paced pattern, with the next
upper level trough approaching the region from the west Wednesday
night and beginning to affect the area into Thursday. High pressure
dominates the area for most of the period Tuesday night into
Thursday, but is forced east as another cold front quickly races
across the southeastern U.S. Thursday night into Friday morning.
Overall little in the way of impactful weather is anticipated during
the short term period. Dry weather conditions prevail Tuesday night
through Thursday with a gradual warming trend featuring surface
return flow coming off the Gulf of Mexico thanks to our surface high
centered to our northeast. Anticipate afternoon highs in the middle
60's for most locations Wednesday, becoming near 70 to lower 70's
Thursday afternoon. Overnight lows feature a similar trend, going
from middle to upper 30's Tuesday night to middle to upper 30's over
interior southeast MS and interior southwest AL, and lower to middle
40's elsewhere Wednesday night. Thursday night features the
beginning of a transition to cold again, with the cold front working
its way southeast across the area. Temperatures will range from the
upper 30's to middle 40's northwest of the I-65 corridor, and upper
40's to perhaps even lower 50's southeast of the I-65 corridor. With
the cold frontal passage, a few to generously scattered showers will
accompany the front Thursday night into Friday morning. MM/25
EXTENDED TERM /Friday Through Monday/...The aforementioned cold
front pushes through the region early Friday morning. Any remaining
showers should push out of the area by the afternoon, giving way to
a much cooler and drier weekend. Deep-layer northwesterly flow
prevails throughout the weekend, with surface winds turning more
northeasterly by Monday. In the upper-levels, a shortwave trough,
embedded within the flow, pushes southeastward on Sunday,
allowing for a fairly weak frontal boundary to move through the
area. With a lack of deep-layer moisture, not currently expecting
any rain to accompany it as it moves through. Behind the front,
high pressure builds in, allowing for the cool, dry conditions to
continue through Monday.
After the cold front passage, Friday's highs range from the mid 50s
in our northwestern communities, to the mid 60s along the coast.
Highs gradually warm during the weekend, with all locations forecast
to be in the 60s by Sunday. Highs on Monday drop by about 2-3
degrees after the reinforcing front passes through. Lows will
generally be in the 30s on Friday night. Lows on Saturday and Sunday
nights look to be in the upper 30s north to mid 40s near the coast.
/96
MARINE...A cold front will move well east of the marine
area tonight with a strong offshore flow developing in its wake.
Beyond 20 nautical miles offshore some wind gusts could reach gale
force, and as a result we will maintain the Gale Warning for the far
offshore waters, valid through tonight. Elsewhere, Small Craft
Advisories are in effect through at least Tuesday morning. The
strong offshore flow subsides Tuesday with a moderate easterly flow
Tuesday night which then transitions to a light to moderate
southeasterly flow by Thursday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ650-655.
Small Craft Advisory until 6 AM CST Tuesday for GMZ631-632.
Small Craft Advisory until 3 AM CST Tuesday for GMZ630.
Small Craft Advisory until 9 PM CST this evening for GMZ670-675.
Small Craft Advisory from 6 AM to noon CST Tuesday for GMZ670-
675.
Gale Warning until 6 AM CST Tuesday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:06 PM CST | Small Craft Advisory | MOB | 114 min | |
| Nov 23, 1:40 PM CST | Frost Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.